Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Digestive Disorders

Toradol with gastro problems



Hello. I am going to be having a procedure done under conscious sedation. After the procedure, recovery is extremely painful for the first 24 hours. The norm is for the patient to be on a PCA pump with morphine for pain management. I cannot take any kind of narcotics. The only other medicine I see for bad pain is toradol.

My question is: I was diagnosed with mild diverticulitis and gastritis a year ago. I know toradol is very dangerous and has caused many deaths do to stomach and/or intestinal bleeding. Am I at any higher risk for this danger since I was diagnosed with those two conditions?? I don`t know if gastritis ever goes away. Neither of my conditions have ever caused any bleeding. Thank you.


I'm not sure what procedure will be performed under moderate sedation that would require a pain pump afterwards. However, in answer to the question re: Toradol, short term use (1-3 days) probably would be well tolerated especially with a medicine like Prilosec, Prevacid or Nexium being given with it. The chances of serious problems under these circumstances is low. The best predictor of bleeding with these medications is a previous bleed. So you will probably be fine with 1-3 days of Toradol plus one of the medications above.

For more information:

Go to the Digestive Disorders health topic, where you can:

Response by:

D Roy Ferguson, MD D Roy Ferguson, MD
Associate Professor of Medicine
School of Medicine
Case Western Reserve University